Alert archive / West Virginia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 52, NWS Charleston, WV

May 14, 2006Braxton County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at May 14, 2006, 2:33 PM EDT for Braxton County, West Virginia. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2006, 2:33 PM EDT (18:33 UTC)
Expired
May 14, 2006, 3:15 PM EDT
In force
42 min
Issued by
NWS Charleston, WV
Area
Counties, with a storm outline in the text

County Braxton County, WV

The radar

The Charleston,WV radar (KRLX), 88 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 2:50 PM EDTHAIL 0.758 Wsw Sutton, WVNEAR FRAMETOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2006-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2006-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 141833
SVRRLX
WVC007-141915-
/O.NEW.KRLX.SV.W.0052.060514T1833Z-060514T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
233 PM EDT SUN MAY 14 2006

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRAXTON COUNTY IN WEST VIRGINIA

* UNTIL 315 PM EDT

* AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF GASSAWAY...
  OR ABOUT 15 MILES NORTHEAST OF CLAY...AND MOVING NORTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
   GASSAWAY...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3882 8068 3881 8067 3855 8077 3857 8079
      3853 8085 3854 8090 3860 8096 3863 8099
      3873 8096 3883 8078

$$
2 follow-up statements
000 
WWUS51 KRLX 141902
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
257 PM EDT SUN MAY 14 2006

WVC007-141915-
/O.CON.KRLX.SV.W.0052.000000T0000Z-060514T1915Z/
BRAXTON WV-
257 PM EDT SUN MAY 14 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR WESTERN BRAXTON COUNTY...

AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR GASSAWAY...OR ABOUT 17
MILES SOUTH OF GLENVILLE...MOVING NORTH AT 15 MPH.

THE STORM HAD WEAKENED SOMEWHAT...BUT WILL CONTINUE TO FLUCTUATE IN 
INTENSITY.  THEREFORE...THREE QUARTER INCH HAIL AND WIND GUSTS PAST 
50 MPH REMAIN POSSIBLE UNTIL THE STORM MOVES NORTHWARD...OUT OF 
BRAXTON COUNTY...NEAR THE WARNING EXPIRATION TIME OF 315 PM.  IN THE 
MEANTIME...THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL 
AREAS OF BRAXTON COUNTY.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROSEDALE

OTHERWISE THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL 
AREAS OF BRAXTON COUNTY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3882 8068 3881 8067 3855 8077 3857 8079
      3853 8085 3854 8090 3860 8096 3863 8099
      3873 8096 3883 8078

$$
000 
WWUS51 KRLX 141913
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
313 PM EDT SUN MAY 14 2006

WVC007-141923-
/O.EXP.KRLX.SV.W.0052.000000T0000Z-060514T1915Z/
BRAXTON WV-
313 PM EDT SUN MAY 14 2006

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BRAXTON COUNTY EXPIRES
AT 315 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED AND MOVED OUT 
OF THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO 
EXPIRE. OTHER STORMS IN THE AREA COULD PRODUCE GUSTY WINDS AND PEA 
SIZE HAIL.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3882 8068 3881 8067 3855 8077 3857 8079
      3853 8085 3854 8090 3860 8096 3863 8099
      3873 8096 3883 8078

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:17 PM EDT, 16 minutes earlier.

Area forecast discussion, May 14, 2:17 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
217 PM EDT SUN MAY 14 2006

.SHORT TERM /TONIGHT THROUGH MONDAY/...

A LOT OF TIME HAS BEEN SPENT ON TODAYS INTERESTING ENVIRONMENT
WITH THE FRONT SLOWLY CREEPING E. STRONG DYNAMICS OVERCOMING THE
LIMITED HEATING AND LOW LEVEL MOISTURE TO PRODUCE THE EXPECTED
THUNDERSTORMS. NO BIG CHANGES ON FORECAST THROUGH MONDAY. STILL HAVE
TO REVISIT TEMPERATURES.

WILL CONTINUE TO MONITOR PULSE STORMS FOR POSSIBLE HAIL ACROSS
NORTH CENTRAL WV AND NRN MOUNTAINS. HAVE THUNDERSTORMS EXITING
NORTHERN COUNTIES BY 23Z.  ALSO WILL MONITOR RAIN AMOUNTS...BUT
MAIN MOISTURE FROM THE ATLANTIC SHOULD BE TO OUR NE...SAY INTO
THE EASTERN PANHANDLE. ALSO...MOST HEAVIER RAINS AHEAD OF THE FRONT...
ARE SMALL IN AREAL COVERAGE.

HARD TO GET A HANDLE ON HOW MUCH SPOTTY LIGHT RAIN/DRIZZLE/LIGHT
SHOWERS WE WILL HAVE OVERNIGHT. CLOUDS MAY LIFT IN TRI STATE
AROUND HUNTINGTON FOR MUCH OF THE EVENING.

&&

.AVIATION...

PULSE THUNDERSTORMS MAIN THREAT FOR CKB-EKN CORRIDOR THROUGH
ABOUT 22Z. HAIL COULD EASILY REACH SURFACE WITH FREEZING LEVEL
AROUND 8 THSD. AS WAS THE CASE WITH CRW...THUNDERSTORM POSSIBILITY
MAY BRUSH PKB...MAINLY TO ITS E FOR A FEW HOURS.

LOW LEVEL MOISTURE THEN LINGERS THROUGH PERIOD. HOWEVER...DEFINING
EXACT VISIBILITY AND CEILING HEIGHTS ARE CHALLENGE. THINKING
CLOUDS MAY LIFT IN TRI STATE AROUND HTS FOR MUCH OF LATE AFTERNOON
AND EVENING.

MEANWHILE...AS FRONT CREEPS E...CEILINGS SHOULD LOWER OVER
SOUTHERN MOUNTAINS INCLUDING BKW BETWEEN 19-23Z.

&&

.PREV DISCUSSION...
 /ISSUED 1037 AM EDT SUN MAY 14 2006/

SHORT TERM /REST OF TODAY/...

LOWEST PRESSURE NR BKW-BLF AT 14Z WITH NW TO SE FRONT FROM NR CMH
TO CRW TO TRI. CONCERNED THAT INSTABILITY AHEAD OF FRONT...ALONG
WITH THE INCREASING DYNAMICS...WILL TRIGGER SOME THUNDERTSTORMS
MAINLY ACROSS MOUNTAINOUS COUNTIES ON NW INTO NORTH CENTRAL WEST
VIRGINIA. UPDATED HAZARDOUS WEATHER OUTLOOK FOR THE POSSIBILITY OF
HAIL...THOUGH ANY SEVERE WOULD MOST LIKELY BE MARGINAL - NEAR
THREE QUARTER OF AN INCH. ALSO INCREASED RAIN AMOUNTS TO .5 OR HIGHER
IN CKB TO EKN VICNINTY FOR AFTERNOON AND EARLY EVENING.

THE INSTABILITY SHOULD EXIT NORTHERN AND NORTHEASTERN COUNTIES BY
00Z.

TEMPERATURES ARE TOUGH TO FIGURE...BUT FIGURING TEMPERATURES WILL
ONLY RISE A FEW DEGREES W OF FRONT AS COLDER 850 TEMPERATURE
ADVECT IN.  WARMEST READINGS IN THE CKB-EKN CORRIDOR EARLY AFTERNOON.

PREV DISCUSSION...
 /ISSUED 700 AM EDT SUN MAY 14 2006/

AVIATION...

SECOND BAND OF SHOWERS HAVE MOVED ALONG SOUTHEAST OH AND IS MOVING
NORTH ATTM. HAVE SHRA AT CRW...HTS...AND PKB DURING THE MORNING...
SPREADING INTO THE REST OF SITES THIS AFTERNOON AND EVENING. MODELS
SHOW ANOTHER BATCH OF SHOWERS MOVING IN FROM THE SOUTHWEST THIS
AFTERNOON. MAINLY VFR CONDITIONS EARLY...DETERIORATING TEMPORARILY
TO MVFR WITHIN SHOWERS.

VORT MAX MOVES OVER THE AREA THIS AFTERNOON AND EVENING AS THE UPPER
LOW APPROACHES FROM THE WEST. ADDITIONAL BANDS OF SHOWERS EXPECTED
TO MOVE IN FROM TIME TO TIME...MAINLY FROM 14-21Z TIME FRAME.

PREV DISCUSSION...
 /ISSUED 509 AM EDT SUN MAY 14 2006/

LONG TERM /MONDAY THROUGH SATURDAY/...

BY THE START OF THIS PERIOD...THE LARGE AREA COMPRISING THE UPPER
LEVEL LOW SHOULD BE POSITIONED ACROSS NORTHERN KENTUCKY...AND THE
TRI STATE REGION.  WITH THIS FEATURE AND THE RESULTANT COLD POOL
OVERHEAD DURING THE DAYLIGHT HOURS MONDAY...IT WILL BE DIFFICULT TO
TIME PRECIPITATION...BUT HAVE INCREASED POPS TO LIKELY ACROSS MOST
OF THE CWA FOR THE AFTERNOON HOURS.  OVERNIGHT INTO TUESDAY...IT
WILL BEGIN TO SLIDE NORTH AND EASTWARD ACROSS PENNSYLVANIA...AND
INTO SOUTHERN CANADA BY WEDNESDAY.  A CHANGE IS EVIDENT IN THE 00Z
GFS FROM 12 HOURS AGO...WITH THE NEXT UPPER LEVEL LOW BEING SHIFTED
FURTHER TO THE EAST.  EVEN WITH THIS SAID...WE WILL CONTINUE TO SEE
OFF AND ON CLOUDS AND PRECIPITATION THROUGH THE END OF THE UPCOMING
WORK WEEK THANKS TO THE NW FLOW.  FEW CHANGES WERE MADE...STILL
KEEPING AFTERNOON TEMPS SLIGHTLY COOLER THAN MAV GUIDANCE NUMBERS
GIVEN PLENTY OF CLOUD COVER AND LOW LEVEL MOISTURE.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&

SHORT TERM...KTB
AVIATION...KTB
Hazardous weather outlook, May 14, 9:30 AM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
930 AM EDT SUN MAY 14 2006

OHZ076-WVZ009>011-016>020-027>040-046-047-151330-
WASHINGTON-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
930 AM EDT SUN MAY 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO
AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS COULD FORM TODAY...WITH THE STRONGEST HAVING THE
CAPACITY TO PRODUCE SEVERE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KYZ101>103-105-OHZ066-067-075-083>087-VAZ003-004-WVZ005>008-
013>015-024>026-151330-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-JACKSON OH-
VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-
MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-
930 AM EDT SUN MAY 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 14, 12:01 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1201 PM EDT SUN MAY 14 2006

WVZ033>036-141715-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-
INCLUDING THE CITIES OF...WELCH...GARY...WAR...MULLENS...OCEANA...
PINEVILLE...BECKLEY...OAK HILL...FAYETTEVILLE
1201 PM EDT SUN MAY 14 2006

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...

SHOWERS AND A FEW THUNDERSTORMS ARE FORMING OVER THE MCDOWELL AND
WYOMING COUNTIES AT 11:45 AM. MORE SHOWERS WILL BE FORMING OVER
FAYETTE AND RALEIGH COUNTIES BETWEEN NOON AND 1 OCLOCK. THE RAIN
WILL BE MOVING NORTH...AT AROUND 20 TO 25 MPH.

BRIEF HEAVIER SHOWERS ARE LIKELY EARLY THIS AFTERNOON. SMALL HAIL
IS POSSIBLE. THE STRONGEST LOCALIZED THUNDERSTORM MAY CONTAIN
MARGINALLY SEVERE HAIL AROUND THREE QUARTERS OF AN INCH. IF SO...
A BRIEF SEVERE THUNDERSTORM WARNING COULD BE ISSUED.

DO NOT STAY OUTSIDE...IF LIGHTNING IS IN YOUR VICINITY. SEEK
SHELTER INDOORS...IF THAT IS NOT POSSIBLE...THEN INSIDE A VEHICLE.
Special weather statement, May 14, 1:19 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
119 PM EDT SUN MAY 14 2006

WVZ027-028-036>038-141830-
CLAY-BRAXTON-FAYETTE-NICHOLAS-WEBSTER-
INCLUDING THE CITIES OF...CLAY...SUTTON...GASSAWAY...BURNSVILLE...
OAK HILL...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
COWEN
119 PM EDT SUN MAY 14 2006

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...

SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO FORM ALONG AND AHEAD
OF A COLD FRONT MOVING NORTHEAST INTO FAYETTE...NICHOLAS AND CLAY
COUNTIES. THESE SHOWERS AND STORMS WILL AFFECT THESE COUNTIES
THROUGH 2 PM...BEFORE MOVING NORTHEAST...AT 15 TO 20 MPH...INTO
BRAXTON AND WEBSTER COUNTIES.

SOME THUNDERSTORMS WILL PRODUCE PEA SIZE HAIL AND WIND GUSTS UP TO 50
MPH. THE STRONGEST LOCALIZED THUNDERSTORM MAY CONTAIN MARGINALLY
SEVERE HAIL AROUND THREE QUARTERS OF AN INCH AND WIND GUSTS OVER
50 MPH. IF SO... A BRIEF SEVERE THUNDERSTORM WARNING COULD BE
ISSUED.

DOWNPOURS CAN QUICKLY REDUCE VISIBILITY AND BRING A QUICK HALF
INCH RAINFALL IN LESS THAN 30 MINUTES.

DO NOT STAY OUTSIDE...IF LIGHTNING IS IN YOUR VICINITY. SEEK
SHELTER INDOORS...IF THAT IS NOT POSSIBLE...THEN INSIDE A VEHICLE.

TRM
Local storm report, May 14, 1:46 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
146 PM EDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     HAIL             BECKLEY                 37.79N 81.19W
05/14/2006  E0.75 INCH       RALEIGH            WV   PUBLIC

0107 PM     HAIL             MOUNT HOPE              37.90N 81.17W
05/14/2006  E0.88 INCH       FAYETTE            WV   PUBLIC

0112 PM     HAIL             MOUNT HOPE              37.90N 81.17W
05/14/2006  E0.75 INCH       FAYETTE            WV   PUBLIC

0128 PM     HAIL             8 W SUMMERSVILLE        38.28N 80.99W
05/14/2006  E0.75 INCH       NICHOLAS           WV   PUBLIC

&&

PG
Special weather statement, May 14, 2:27 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
227 PM EDT SUN MAY 14 2006

WVZ018-028>030-038-039-046-047-142030-
CALHOUN-BRAXTON-GILMER-LEWIS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...GRANTSVILLE...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...COWEN...BUCKHANNON...
MARLINTON...ELKINS
227 PM EDT SUN MAY 14 2006

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...

SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO FORM ALONG AND AHEAD
OF A COLD FRONT MOVING NORTHEAST INTO
POCAHONTAS...WEBSTER...BRAXTON AND CALHOUN COUNTIES. THESE SHOWERS
AND STORMS WILL AFFECT THESE COUNTIES THROUGH 3 PM...BEFORE MOVING
NORTH-NORTHEAST...AT 15 TO 20 MPH...INTO GILMER...LEWIS...UPSHUR
AND RANDOLPH COUNTIES.

SOME THUNDERSTORMS WILL PRODUCE PEA SIZE HAIL AND WIND GUSTS UP TO 50
MPH. THE STRONGEST LOCALIZED THUNDERSTORM MAY CONTAIN MARGINALLY
SEVERE HAIL AROUND THREE QUARTERS OF AN INCH AND WIND GUSTS OVER
50 MPH. IF SO... A BRIEF SEVERE THUNDERSTORM WARNING COULD BE
ISSUED.

DOWNPOURS CAN QUICKLY REDUCE VISIBILITY AND BRING A QUICK HALF
INCH RAINFALL IN LESS THAN 30 MINUTES.

DO NOT STAY OUTSIDE...IF LIGHTNING IS IN YOUR VICINITY. SEEK
SHELTER INDOORS...IF THAT IS NOT POSSIBLE...THEN INSIDE A VEHICLE.

TRM

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 1:05 PM EDTSevere Thunderstorm WarningRLXFayette, Raleigh25 min
May 14, 1:24 PM EDTSevere Thunderstorm WarningRLXNicholas36 min
May 14, 1:37 PM EDTSevere Thunderstorm WarningRLXClay23 min
May 14, 1:56 PM EDTSevere Thunderstorm WarningRLXClay34 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.